Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes blurred vision and dizziness?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Tue, 12 Aug 2014 in Mental Health
Question: Last Saturday @ about 01:30 a.m., while doing research on the Civil War, I noted a certain confusion, not unusual for me as a writer, working late into the morning. Soon, I perceived that this was more than weariness and odd vision occurred, i.e., fading, waving, and finally the right portion of many words, especially longer words, simply disappeared.
My first conclusion was, "Whoa, I am going blind, losing my sight." I am in my eighties and that was when my mother lost her sight (mac degen). This continued as I finished another page and found a new element. Confusion. Serious confusion.
Words appeared to me, familiar words; their meaning was vague. Next came a connection problem, meaning that I could not remember the terms and connect them. I especially remember the date of 1864, the time that XXXXXXX and XXXXXXX rifles were being introduced to the Union troop. A great deal of information resides in my memory regarding battles and weapons. Nothing connected. I fought to attach details, terms,
both new and old. They floated into a pool of incoherent and meaningless poop. I was lost.
At near 02:00 a.m., I waked my wife and said, "Patti, I am in trouble. My world is awash and I cannot append one thought to another.
Her first questions were regarding politics. I could only answer haltingly. Though I cannot remember most details, she asked me about the children. Blanks.
"Tell me the names of our pets, past and present."
Clearly I remembered everyone, but could not utter a name. I could describe them and their personalities, but no names. I knew I knew, but could not utter a word of sense, nothing except mumbling.
About 03:00, it all cleared up. Perfectly clear. I went back to reading (a test) and assembly of thought was clear and normal.
There have been no after affects that I have determined. The experience has left me shaken. I take care of people who have Alzheimer disease. No, I do not think it is the big "A," howbeit, I was gone for 90 minutes and in that terror-ridden period, something went wrong.
My brother-in-law, who makes fun of my studies at my age, says it was TMI. Too much information, and that my head was exploding. Perhaps.
Help . . . respectfully,
XXXXXX
YYYY@YYYY
doctor
Answered by Dr. Pavan Kumar Gupta 6 hours later
Brief answer....it looks like transient ischaemic stroke( TIA ) and not Alzheimer's 
Detailed answer...
Hello,
Thanks for the query.
I have read your query and understand your concern very well.
Your symptoms are classical of TIA.The symptoms and signs generally go away completely within one hour and are typically of early stroke.
In stroke there is a clot blocking the artery while in TIA the blockage is temporary and brief and there is no Permanant damage.
Since there are various treatable causes for TIA like hypertension,high cholesterol,diabetes,high homocysteine levels,you must immediately seek an appointment with a neurologist for thorough evaluation by getting various tests done like...
Blood tests for diabetes,cholesterol,homocysteine
Carotid ultrasonography 
CT or MRI angiography of neck and head etc.

A prompt action and a proper treatment would prevent future chances of stroke.
I hope it helps,however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures

Recent questions on  High cholesterol

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

Hi I just had my T4 free levels are 1.2 and my TSH 3rd generation level is 0.69, my Endocrinologist tells me everything is perfect yet I am suffering from depression, severe constipation, weight gain, dry skin, no sex drive, high cholesterol, and have felt like this for 2 years, I take Levothyroxin 25mcg daily and feel its not enough, I am now having problems with gall bladder........whats your opinion?

doctor1 MD

I am 43, 5'5", 180 and have high blood pressure, high cholesterol ( which is all under control now). I have celiac sprue diease, lymphaedema in both legs and constanstally have problems with rapid heart beats even in the resting stage. I have quite abit of chest pains and do not know what is going on. Any advice on what I should do?

doctor1 MD

i have dark nuckles, toes, knees and elbows. having done a bit of research i think its acanthosis. however having looked at the causes of acanthosis i.e obesity, high cholesterol, etc - i dont have any of them. i ve always had darkness around my nuckles, toes, etc. I would like to know if there is a cosmetic procedure which would fix it. Thank you i dont have any medical problems, i m 22.

doctor1 MD

I woke up this morning g with swollen lips and itchy bumps on my upper arms YYYY@YYYY

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I am using repatha injection once a month to keep my cholesterol low. Now over the course of these...